Alert archive / Oklahoma / Tornado Warnings in 2025

Tornado Warning 51, NWS Amarillo, TX

August 3, 2025Cimarron County, Texas County, Oklahoma

NWS Amarillo, TX issued this tornado warning at Aug 3, 2025, 12:31 AM CDT for Cimarron County, Texas County, Oklahoma. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 3, 2025, 12:31 AM CDT (05:31 UTC)
Expired
Aug 3, 2025, 12:54 AM CDT
In force
23 min
Issued by
NWS Amarillo, TX
Area
Storm-based polygon
Tornado
Radar indicated
Hail
0.75 in

Counties Cimarron County, OK, Texas County, OK

The radar

The Amarillo radar (KAMA), 170 km from the middle of the area, began a volume at 05:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 2, 11:36 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 00:00Z, 5.5 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 00:00Z on 2025-08-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1232 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 00:00Z on 2025-08-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -37 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1232 J/kg
Mixed-layer CIN
-36 J/kg
Mixed-layer LCL
1963 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
-37 m²/s²
0-3 km storm-relative helicity
135 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.5

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before this tornado warning went out at Aug 3, 12:20 AM CDT, 11 minutes earlier. Its key messages:

  • Issued at 1254 PM CDT Sat Aug 2 2025 -Severe thunderstorms will be possible through Sunday morning, and again Sunday night across the Panhandles. -Watching for flash flooding potential through the weekend. -Triple digit high temperatures return the middle of next week for some areas.
Area forecast discussion, Aug 3, 12:20 AM CDT, 11 minutes before
Area Forecast Discussion
National Weather Service Amarillo TX
1220 AM CDT Sun Aug 3 2025

...New SHORT TERM, LONG TERM, AVIATION...

.MESOSCALE UPDATE FOR SEVERE THUNDERSTORMS TONIGHT AND SUNDAY
MORNING CAPABLE OF PRODUCING VERY STRONG DAMAGING WINDS, LARGE
HAIL, FLASH FLOODING, AND TORNADOES... Issued at 935 PM CDT Sat
Aug 2 2025

The synopsis for tonight and early tomorrow morning is as follows:

An MCS complex is expected to move into our CWA late tonight and
move from northwest to southeast into the Texas Panhandle.
Thunderstorm activity is not expected to end until storms finally
move out of the High Plains and into western Oklahoma Sunday
morning. Conditions are favorable for a QLCS setup once storms
enter the Oklahoma Panhandle. All hazards are possible tonight,
especially if embedded supercells were to form on the southwestern
flank of the potential squall line. Isolated severe storms also
cannot be ruled out for the southwest Texas Panhandle this
evening.

The mesoanalysis:

Based off of recent 00Z CAMs and our 00Z AMA sounding, a
sufficient environment is primed for severe thunderstorms later
this evening with one temporary catch. An area of subsidence is
still present for portions of the western Texas Panhandle this
evening. At the time of this writing, we are watching a "moisture
line"; rather, a westward retreating boundary with high surface
and low level moisture on the eastern side. The main reason the
isolated thunderstorms have not sustained well into our are from
New Mexico is because of drier air aloft, leading to high MLCIN,
on the Texas side of the state line. Now that the moisture line
is moving through this zone, we will see this subsidence disperse
by the time the more linear storms arrive from Colorado and
Kansas. Not only that, but isolated storms may have a chance to
redevelop in our southwest zones if convective activity continues
as the retreating boundary overtakes the current storms.

Later tonight, around the 10-11 PM time frame, a line of storms is
expected to enter the Oklahoma Panhandle and move into the Texas
Panhandle as the night carries on. The forecast near storm
environment suggests that strong straight line winds (up to 75
mph) and large hail (up to 2") is possible once the storms tap
into the local Theta-E maxima in the northern Panhandles and when
the low level jet increases over the CWA. These hazards have the
highest chance to occur if storms remain surface based upon
entry, but as the night progresses MUCAPE values are high enough
to support elevated severe storms. The highest tornado threat area
is expected to setup on the southwestern flank of the QLCS, as
forecasted 0-1 km SRH values may increase to over 200 m^2/s^2
based off RAP mesoanalysis. Thanks to the LLJ, stellar wind shear
will be in play throughout the evening. However, if surface wind vectors
stay orthogonal to the mean 500 mb winds, embedded supercells are
possible on the tail end of the line. This will not only increase
tornado potential, but also increase chances for significant hail
(<1.75") production.

As storms move further east, models show the line becoming outflow
dominant and slowly spreading out as cloud tops become warmer.
Very heavy rain will accompany this whole system, but flash
flooding concerns are the highest in the eastern combined
Panhandles since that is where the highest PWAT values are
forecast to be early tomorrow morning. The MCS may also slow down
and generate high amounts of backside precipitation. In doing so,
this increases flood chance in areas where slow moving storms
generate torrential rainfall. Precipitation may even continue for
hours over the same spot due to backside showers.

Rangel

&&

.KEY MESSAGES...
Issued at 1254 PM CDT Sat Aug 2 2025

-Severe thunderstorms will be possible through Sunday morning, and
 again Sunday night across the Panhandles.

-Watching for flash flooding potential through the weekend.

-Triple digit high temperatures return the middle of next week
 for some areas.

&&

.SHORT TERM...
(Tonight through Monday night)
Issued at 1106 PM CDT Sat Aug 2 2025

Tonight northwest flow aloft continues to sit over the combined
Panhandles. As of this writing showers and thunderstorms continue to
move southeast through the combined Panhandles. During these
overnight hours, thunderstorm activity is expected to be mainly over
the central to eastern combined Panhandles. Though there are some
supercells riding the NM/TX state line at this time. PVA in the NW
flow is to continue to keep thunderstorm activity through sunrise.
Storms should be confined to the far eastern combined Panhandles by
just before sunrise.

Going into the daytime, confidence is a bit low on how much activity
will continue through the day or if any additional thunderstorm
development will occur for this afternoon and evening. The latest
00Z HRRR was suggesting some supercells in the western combined
Panhandles for this afternoon and evening. However, it is thought
that this was based on the original HRRR solutions of nothing
happening in this overnight period. With some supercells riding the
stateline at this time, the environment in the west may be too
worked over for storms later this afternoon/evening. Even for the
central to eastern combined Panhandles activity will be contingent
on what happens the rest of this overnight period. PWATS continue to
be over an inch from the central to eastern Panhandles for this
afternoon. The west may fall below an inch in PWATs but there is a
bit of uncertainty. Most model guidance is now showing the western
Panhandles free of any additional storms for the rest of today.
Model guidance also, suggests capping in the low levels which
matches up with the thoughts of the environment being too worked
over for Sunday afternoon/evening thunderstorms.

Monday onward, conditions look to dry out again with little to no
chances for storms. With the way things have gone this summer
though, model guidance is not giving PoPs this far out. Still would
not rule out an isolated pop up storm in the afternoon/early evening
on Monday. Flow aloft will become more northerly on Monday with
temperatures still in the 80s for the afternoon. The high pressure
to the west will continue to build and bring warmer temperatures in
the long term. So enjoy the mild temperatures for one more day on
Monday.

&&

.LONG TERM...
(Tuesday through next Saturday)
Issued at 1106 PM CDT Sat Aug 2 2025

Upper level high pressure is progged to build over NM and encroach
even more on the FA Tue onward. Some triple digits are expected to
return Wed through Fri. With the high pressure in place the NBM
remains free of PoPs, but may have to add some 10 PoPs each day
depending on confidence in the short term for potential popcorn
thunderstorms. Thu is progged to have some of the lowest Tds for
Amarillo on Thu, which may be the best chance for Amarillo to break
its streak of no triple digits this summer. The NBM has a high of 99
progged for Amarillo on Thu with a high of 98 on Wed and Fri. Tds
will play a role in the ability for some areas to reach the triple
digits.

&&

.AVIATION...
(06Z TAFS)
Issued at 1106 PM CDT Sat Aug 2 2025

Thunderstorms, some potentially severe, will continue to
potentially impact the terminals through 12Z. By 12Z thunderstorm
activity should be east of the KGUY and KAMA line. KGUY may have a
period of MVFR CIGs around 09Z but mostly expected VFR conditions
outside of thunderstorms. However, some model guidance suggests
some MVFR to IFR CIGs for KAMA and KDHT between 12Z and 19Z. Will
have to monitor conditions and possibly issue some amendments.

&&

.AMA WATCHES/WARNINGS/ADVISORIES...
TX...None.
OK...None.
&&

SHORT TERM...36
LONG TERM....36
AVIATION...36
Hazardous weather outlook, Aug 3, 12:21 AM CDT, 10 minutes before
Hazardous Weather Outlook
National Weather Service Amarillo TX
1221 AM CDT Sun Aug 3 2025

OKZ001>003-TXZ001>020-317-031730-
Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb-
Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson-
Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth-
Palo Duro Canyon-
1221 AM CDT Sun Aug 3 2025

This Hazardous Weather Outlook is for the Texas and Oklahoma
Panhandles.

.DAY ONE...Tonight.

Strong to severe storms will be possible tonight. Isolated areas
of flash flooding will also be possible.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Thunderstorms will be possible again on Sunday, some of which may
become strong to severe.

Impactful heat may return the middle of next week.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated at this time.

In the hours before

Local storm report, Aug 3, 12:09 AM CDT, 22 minutes before
Preliminary Local Storm Report
National Weather Service Amarillo TX
1209 AM CDT Sun Aug 3 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1150 PM     Tstm Wnd Gst     11 S Romero             35.57N 102.96W
08/02/2025  M74 MPH          Oldham             TX   Mesonet

1110 PM     Hail             Romero                  35.73N 102.93W
08/02/2025  M1.25 Inch       Hartley            TX   Public

&&

The office that day

Everything else NWS Amarillo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 2, 10:09 PM CDTSevere Thunderstorm Warning Considerable damage threatAMADallam, Hartley66 min
Aug 2, 10:49 PM CDTFlood WatchAMACarson, Collingsworth, Donley, Gray, Hansford, Hemphill and 7 more10 hr
Aug 2, 11:08 PM CDTSevere Thunderstorm Warning Considerable damage threatAMAHartley, Oldham82 min
Aug 2, 11:17 PM CDTTornado WarningAMAHartley, Oldham22 min
Aug 2, 11:45 PM CDTAreal Flood AdvisoryAMAHartley, Oldham2 hr
Aug 3, 12:15 AM CDTSevere Thunderstorm Warning Destructive damage threatAMADeaf Smith, Oldham60 min
Aug 3, 12:35 AM CDTSevere Thunderstorm WarningAMAHemphill, Lipscomb, Ochiltree55 min
Aug 3, 1:18 AM CDTSevere Thunderstorm WarningAMADallam, Sherman57 min
Aug 3, 1:59 AM CDTAreal Flood AdvisoryAMADallam, Sherman5 hr
Aug 3, 2:01 AM CDTSevere Thunderstorm Warning Considerable damage threatAMADallam, Hansford, Moore, Sherman59 min
Aug 3, 2:23 AM CDTSevere Thunderstorm Warning Destructive damage threatAMAHansford, Hutchinson, Moore, Sherman52 min
Aug 3, 2:29 AM CDTSevere Thunderstorm WarningAMAHemphill, Lipscomb46 min
Aug 3, 2:59 AM CDTSevere Thunderstorm Warning Considerable damage threatAMACarson, Gray, Hutchinson, Roberts61 min
Aug 3, 3:58 AM CDTSpecial Weather StatementAMACarson47 min
Aug 3, 4:34 AM CDTSpecial Weather StatementAMAArmstrong, Donley, Gray41 min
Aug 3, 5:15 AM CDTSpecial Weather StatementAMACollingsworth, Wheeler30 min
Aug 3, 5:39 AM CDTSpecial Weather StatementAMASherman36 min
Aug 3, 6:52 AM CDTSpecial Weather StatementAMACarson, Gray23 min
Aug 3, 7:01 AM CDTSevere Thunderstorm WarningAMACarson, Gray59 min
Aug 3, 7:06 AM CDTAreal Flood AdvisoryAMAGray, Hemphill, Roberts, Wheeler3 hr
Aug 2, 11:30 PM CDTSevere Thunderstorm WarningAMACimarron60 min
Aug 3, 12:18 AM CDTSevere Thunderstorm WarningAMACimarron, Texas57 min

Nearby

Tornado Warnings in Oklahoma, 2025Every tornado warning in 2025Tornadoes in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.